Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 148, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 9, 2008, 11:12 AM CST for Rapides Parish, Louisiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2008, 11:12 AM CST (17:12 UTC)
- Expired
- Dec 9, 2008, 11:45 AM CST
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Rapides Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 11:16 AM CST | TORNADO 1 | 5 Wnw Alexandria, LA | EF1 TORNADO BEGAN 1 MILE SOUTH OF THE ALEXANDRIA INTL AIRPORT AND MOVED NORTHEAST ENDING ALONG THE RED RIVER. ONE WAREHOUSE IN THE ENGLAND AIRPARK LOST ITS ROOF AND A HANGER WAS DAMAGED. THE ROOF OF A HOME ON ENGLAND DRIVE WAS PARTIALLY PEELED OFF DUE TO AN AT |
| Dec 9, 11:27 AM CST | TORNADO | Alexandria, LA | TWO TORNADOES ON THE GROUND. REPORTED BY RED CROSS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 9:32 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1848 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 20.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 091712
TORLCH
LAC079-091745-
/O.NEW.KLCH.TO.W.0148.081209T1712Z-081209T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1112 AM CST TUE DEC 9 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...PINEVILLE...ALEXANDRIA...
* UNTIL 1145 AM CST
* AT 1106 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
ALEXANDRIA...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
ALEXANDRIA BY 1115 AM CST...
6 MILES NORTHWEST OF PINEVILLE BY 1125 AM CST...
BALL BY 1130 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3148 9221 3147 9223 3145 9225 3117 9257
3129 9273 3140 9262 3144 9244 3148 9224
TIME...MOT...LOC 1710Z 222DEG 32KT 3130 9258
$$
131 follow-up statement
000
WWUS54 KLCH 091741
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 AM CST TUE DEC 9 2008
LAC079-091751-
/O.EXP.KLCH.TO.W.0148.000000T0000Z-081209T1745Z/
RAPIDES LA-
1141 AM CST TUE DEC 9 2008
...THE TORNADO WARNING FOR NORTHEASTERN RAPIDES PARISH EXPIRES AT
1145 AM CST...
THE STORM THAT PROMPTED THE WARNING IS MOVING OUT OF THE PARISH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3148 9221 3147 9223 3145 9225 3117 9257
3129 9273 3140 9262 3144 9244 3148 9224
TIME...MOT...LOC 1741Z 222DEG 32KT 3150 9236
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 9, 10:04 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 9, 10:04 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1004 AM CST TUE DEC 9 2008
.UPDATE...
CURRENT RADAR SHOWS SVR TSTM OVER RAPIDES PARISH NOW...WHICH WAS
JUST UPGRADED TO TOR DUE TO IMPROVED RADAR INDICATED ROTATION.
ADDITIONAL CELLS DEVELOPING OVER SE TX MOVING NE INTO W LA.
EARLIER...INITIAL LINE OF TSRA BROKE OFF INTO MULTI CELL
TSTMS ACROSS BEAUREGARD AND VERNON. EXPECT CONTINUED FAVORABLE
SHEAR AND HELICITY PROFILES LED TO SPC ISSUING TORNADO WATCH 945
UNTIL 5 PM CST THIS AFTERNOON FOR CENTRAL LOUISIANA. WILL BE
LAUNCHING A SPECIAL 18Z SOUNDING.
DML
&&
.PREV DISCUSSION... /ISSUED 749 AM CST TUE DEC 9 2008/
UPDATE...
A QUICK UPDATE TO THE GRIDS AND ZONES THIS MORNING TO ADJUST WIND
SPEED UP SLIGHTLY ALONG AND SOUTH OF THE I-10 CORRIDOR AND ADD
LAKE WIND ADVISORY. LOOKING AT LATEST VAD PROFILES AND 12Z LCH
SOUNDING...WINDS OF AT LEAST 20 KNOTS WITHIN 1000 FT OF SFC AND
LATEST MODEL DATA INDICATES SUSTAINED WINDS OF 17 TO 20 KNOTS
DURING THE DAY TODAY SO SHOULD HAVE NO PROBLEM MEETING LAKE WIND
ADVISORY CRITERIA. ALSO MADE SOME MINOR TWEAKS TO WEATHER AND QPF
GRIDS FOR BETTER CONSISTENCY. 24
PREV DISCUSSION... /ISSUED 634 AM CST TUE DEC 9 2008/
AVIATION...BAD DAY FOR FLYING AHEAD AS BOTH STRONG WINDS AND
CONVECTION IMPACT AREA TERMINALS. REGIONAL 88SD SHOW PLENTY OF
STREAMER SHOWERS MOVING NWD ACROSS THE FORECAST AREA WHILE INITIAL
BROKEN LINE OF CONVECTION STARTS TO MOVE INTO THE NWRN ZONES.
TRIED TO TIME ONSET OF THIS 1ST LINE THEN KEPT PREVAILING SHOWERS
AT ALL TERMINALS FOR THE REMAINDER OF THE MORNING AND AFTERNOON.
EXPECT WIND SHIFT TO COME AFTER SUNDOWN TONIGHT WITH WINDS
REMAINING ABOVE 12 KNOTS WITH PLENTIFUL GUSTS EXCEEDING 20 KNOTS
ALL THROUGH THE PERIOD. AS FOR CEILINGS...WENT MAINLY MVFR BUT
WITH IFR CEILINGS LATE TONIGHT.
25
PREV DISCUSSION... /ISSUED 553 AM CST TUE DEC 9 2008/
SYNOPSIS...
STRONG STORM SYSTEM CONTINUING TO MOVE IN THIS DIRECTION. WATER
VAPOR IMAGERY AND UPPER ANALYSIS SHOWS AMPLIFIED TROUGH OVER THE
SRN ROCKIES DEEP SOUTH TO SOUTHWESTERLY FLOW ACRS THE SRN STATES.
POTENT SHORTWAVE AHEAD OF THE SYSTEM HAS SPARKED AN INITIAL ROUND
OF STRONG TO SEVERE THUNDERSTORMS ACRS NRN TX INTO NRN LA. THIS
ACTIVITY IS REMAINING NORTH OF THE CWA BUT SCATTERED SHOWERS HAVE
BEEN STREAMING NORTH FM THE GULF ACRS SW LA AND SE TX. AT THE
SFC...AN ELONGATED AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT EXTENDS
FM MO ACRS CENT OK WITH FRONT ARCING BACK ACRS NWRN TX.
DISCUSSION...
COMPLICATED BUSY WEATHER PATTERN EXPECTED OVER THE NEXT FEW DAYS
AS THIS STRONG STORM SYSTEM MOVES ACRS THE AREA. SEVERAL POTENTIAL
IMPACTS INCLUDE STRONG WINDS...SEVERE WEATHER...COASTAL FLOODING
AND POSSIBLY EVEN SOME WINTER WEATHER. FIRST THE WINDS...KPOE VAD
WIND PROFILE SHOWING STRONG WINDS OFF THE SFC WITH A LLJ AROUND 5K
FT OF 50 TO 60 KNOTS. SFC WINDS OF 15 TO 20 KNOTS WITH HIGHER
GUSTS HAVE BEEN ONGOING TONIGHT AND EXPECT THESE TO CONTINUE
TODAY. AT THIS TIME...FEEL THAT WINDS WILL REMAIN BELOW LAKE WIND
ADVISORY CRITERIA TODAY BUT WILL NEED TO MONITOR THIS SHOULD
STRONGER WINDS REACH THE SFC LATER THIS AFTN. WINDS WILL WEAKEN A
BIT AS THE FRONT MOVES ACRS THE AREA TONIGHT...RAPIDLY
STRENGTHENING FROM THE NORTH AFTER FROPA. WILL AGAIN NEED TO
MONITOR FOR POTENTIAL LAKE WIND ADVISORY MAINLY SOUTH OF
INTERSTATE 10 WHERE WINDS WILL APPROACH CRITERIA.
SEVERE WEATHER POTENTIAL...INITIAL SHORTWAVE HAS ALREADY PRODUCED
STRONG TO SEVERE STORMS NORTH OF THE CWA AND SPC HAS ISSUED
SEVERAL TORNADO WATCHES DURING THE SHIFT. FCST SOUNDING CONTINUE
TO SHOW DECENT INSTABILITY WITH CAPES AROUND 1500 TO 2000 J/KG
AND DEEP LAYER SHEAR WITH SRH VALUES AROUND 300 TO 400 M2/S2.
WHILE BEST DYNAMICS WILL STAY NORTH OF THE AREA...POSSIBILITY
EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP ACRS THE
AREA...ESPECIALLY THIS AFTERNOON...AND CONTINUE TO MENTION SEVERE
WORDING IN ZONES. WILL HIGHLIGHT POTENTIAL SEVERE THREATS IN HWO.
COASTAL FLOODING...THERE IS STILL A POSSIBILITY OF MINOR COASTAL
FLOODING AS STRONG SOUTHERLY WINDS PUSH WATER ACRS THE COAST.
COASTAL FLOODING WILL BE MOST LIKELY AT TIMES OF HIGH
TIDE...OCCURRING AT 1:56 PM CST AT SABINE PASS...1:00 PM CST AT
CAMERON AND 2:42 PM CST AT VERMILION BAY. LATEST COMPARISON OF
OBSERVATIONS WITH FORECASTS INDICATE WATER LEVELS HAVE REMAINED
BELOW FCST VALUES SO FAR. HAVE HELD OFF ON ISSUING A COASTAL
FLOOD ADVISORY FOR NOW FOR THIS REASON...BUT WILL CONTINUE TO
MONITOR.
LASTLY...THE LATEST GFS RUN INDICATES THE POSSIBILITY OF WINTRY
PRECIP THURSDAY MORNING AS THE 5H LOW MOVES ACRS THE AREA. GFS AND
ECMWF PULL THE LOW ACRS CENT OR SRN LA WHILE THE NAM HAS IT
FURTHER NORTH. MARGINAL THICKNESS VALUES AND SUBFREEZING AIR JUST
OFF THE SFC ALONG WITH SUFFICIENT MOISTURE NOTED IN THE MODELS AND
THUS HAVE ADDED A SLIGHT CHANCE FOR LIGHT SNOW MIXED WITH LIGHT
RAIN FOR THURSDAY MORNING ACROSS PORTIONS OF CENTRAL LOUISIANA. DO NOT
EXPECT ANY ACCUMULATIONS AT THIS TIME. BY THURSDAY AFTERNOON...SFC
TEMPS SHOULD WARM ENOUGH FOR ONLY LIGHT RAIN.
BEYOND ALL THIS...HIGH PRESSURE EXPECTED TO BUILD ACRS THE REGION
WITH DRIER WEATHER FRIDAY INTO SATURDAY. RETURN FLOW TO DEVELOP ON
SUNDAY AS THE NEXT STORM SYSTEM DEVELOPS OVER THE SW...AND BRINGS
A SLIGHT CHANCE OF RAIN SUNDAY INTO MONDAY.
MARINE...
MARINE OBS INDICATE SOUTHERLY WINDS AROUND 15 KNOTS THIS MORNING
OVER THE COASTAL WATERS WITH SEAS AT 42035 AROUND 5 FT. SMALL
CRAFT ADVISORY CONTINUES FOR TODAY AS WINDS EXPECTED TO STRENGTHEN
AHEAD OF THE COLD FRONT. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED OVER THE COASTAL WATERS TODAY INTO THIS EVENING. BEHIND
THE FRONT...WINDS WILL SHIFT NORTH AND INCREASE TO AROUND 20 TO 30
KNOTS WITH SEAS BUILDING TO 5 TO 10 FEET. HAVE HOISTED A GALE
WATCH FOR THE OUTER COASTAL WATERS TONIGHT THROUGH WEDNESDAY
AFTERNOON AS WINDS OF 30 TO 35 KNOTS ARE POSSIBLE AS THE COLD
AIRMASS OVERRIDES THE WARMER GULF WATERS. STRONG OFFSHORE FLOW IS
EXPECTED TO CONTINUE THROUGH THURSDAY AS A TIGHT PRESSURE GRADIENT
REMAINS IN PLACE IN THE WAKE OF THE FRONT...PROMPTING AN EXTENSION
OF THE SCA THROUGH THURSDAY EVENING. WINDS AND SEAS ARE EXPECTED
TO SUBSIDE THURSDAY NIGHT INTO FRIDAY AS HIGH PRESSURE BUILDS OVER
THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 45 47 36 46 / 70 50 50 30 20
KBPT 75 43 47 35 48 / 70 30 60 20 10
KAEX 73 42 48 34 46 / 90 60 50 40 20
KLFT 75 47 49 38 45 / 70 90 60 50 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...VERMILION.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 2 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.
&&Hazardous weather outlook, Dec 9, 6:12 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 612 AM CST TUE DEC 9 2008 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-101215- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 612 AM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON INTO THIS EVENING. AHEAD OF THE FRONT...STRONG SOUTHERLY WINDS WILL BRING WARM MOIST AIR OVER THE AREA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE DURING THE DAY. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY DURING THE AFTERNOON. THE PRIMARY THREATS WITH THESE STORMS INCLUDE STRONG DAMAGING WINDS AND POSSIBLY ISOLATED TORNADOES AS WELL AS SMALL HAIL. IN ADDITION...SOME STORMS COULD CONTAIN HEAVY RAIN RESULTING IN LOCALIZED MINOR FLOODING OF LOW SPOTS OR URBAN AREAS. OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR WINDS OF 20 TO 25 KNOTS AND SEAS OF 5 TO 10 FEET. BEHIND THE FRONT...WINDS WILL SHIFT NORTH AND INCREASE AS COLD AIR MOVES OVER THE WARMER GULF WATERS. THIS COULD RESULT IN WINDS NEAR GALE FORCE AND HAVE ISSUED A GALE WATCH FOR THE COASTAL WATERS FROM 20 TO 60 NM OFFSHORE FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE WATCH WILL CONTINUE FOR THE OUTER COASTAL WATERS THROUGH WEDNESDAY AFTERNOON...WHILE A SMALL CRAFT ADVISORY REMAINS IN EFFECT ELSEWHERE. THE SMALL CRAFT ADVISORY WILL CONTINUE OVER THE COASTAL WATERS THROUGH THURSDAY EVENING AS STRONG WINDS ARE EXPECTED TO PERSIST. THE COLD FRONT WILL USHER IN MUCH COLDER AIR ACROSS THE REGION ON WEDNESDAY WITH LOW TEMPERATURES THURSDAY MORNING REACHING THE LOW TO MID 30S. SUFFICIENT MOISTURE WILL LINGER OVER THE AREA AS THE UPPER LOW SLOWLY MOVES ACROSS THE AREA. DUE TO THE PROXIMITY OF THE LOW AND THE UNUSUALLY COLD AIR IN PLACE...THERE IS A SLIGHT CHANCE FOR LIGHT SNOW MIXED WITH LIGHT RAIN ACROSS PORTIONS OF CENTRAL LOUISIANA THURSDAY MORNING. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. BY FRIDAY...HIGH PRESSURE WILL BUILD OVER THE REGION...BRINGING DRY PLEASANT CONDITIONS TO THE AREA THROUGH SATURDAY. ANOTHER CHANCE FOR RAIN RETURNS SUNDAY INTO MONDAY AS ANOTHER STORM SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. 24
In the hours before
Special weather statement, Dec 9, 6:44 AM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 644 AM CST TUE DEC 9 2008 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-091815- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 644 AM CST TUE DEC 9 2008 ...BIG WEATHER CHANGES ON THE WAY... A STRONG SYSTEM WILL MOVE ACROSS THE SOUTHERN STATES OVER THE NEXT COUPLE OF DAYS. FIRST...A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON THROUGH THIS EVENING. AHEAD OF THE FRONT...STRONG SOUTHERLY WINDS WILL BRING WARM MOIST UNSTABLE AIR OVER SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS THIS AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. IN ADDITION...SOME STORMS COULD PRODUCE HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING OF LOW SPOTS AND URBAN AREAS. AFTER THE FRONT MOVES THROUGH TONIGHT...STRONG GUSTY NORTHERLY WINDS WILL USHER IN A MUCH COLDER AIRMASS. A STRONG UPPER LEVEL LOW WILL MOVE SLOWLY EAST ACROSS LOUISIANA WEDNESDAY INTO THURSDAY WITH CLOUDS AND LIGHT RAIN LINGERING...MAKING FOR A COLD AND DREARY WEDNESDAY. BY THURSDAY MORNING...TEMPERATURES ARE EXPECTED TO BE IN THE LOW TO MID 30S...RESULTING IN A CHANCE FOR LIGHT SNOW MIXED WITH LIGHT RAIN...MAINLY ACROSS CENTRAL LOUISIANA. AT THIS TIME...NO ACCUMULATIONS OF SNOW ARE EXPECTED AND SNOW CHANCES WILL END BY AFTERNOON AS TEMPERATURES REACH THE MID 40S. CLEARING WILL BEGIN FROM WEST TO EAST THURSDAY AFTERNOON AS THE STORM SYSTEM MOVES AWAY FROM THE AREA AND HIGH PRESSURE BUILDS OVER THE REGION...MAKING FOR A PLEASANT END TO THE WORK WEEK. 24
Local storm report, Dec 9, 10:57 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1057 AM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL PINEVILLE 31.33N 92.42W
12/09/2008 E0.75 INCH RAPIDES LA PUBLIC
PENNY SIZE HAIL REPORTED BY RED CROSS IN PINEVILLE.
&&
JSWEENEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:05 AM CST | Gale Watch | LCH | 11 hr | |
| Dec 9, 4:05 AM CST | Small Craft Advisory | LCH | 71 hr | |
| Dec 9, 7:35 AM CST | Lake Wind Advisory | LCH | Lafayette, Saint Martin | 16 hr |
| Dec 9, 9:13 AM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 32 min |
| Dec 9, 9:46 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 16 min |
| Dec 9, 9:57 AM CST | Tornado Warning | LCH | Rapides | 33 min |
| Dec 9, 10:28 AM CST | Tornado Warning | LCH | Rapides | 32 min |
| Dec 9, 10:59 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 31 min |
| Dec 9, 3:27 PM CST | Gale Warning | LCH | 30 hr |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.